Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 10, NWS Lake Charles, LA

March 28, 2025Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this tornado warning at Mar 28, 2025, 3:51 PM CDT for Vernon Parish, Louisiana; Newton County, Texas. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2025, 3:51 PM CDT (20:51 UTC)
Expired
Mar 28, 2025, 3:59 PM CDT
In force
8 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Vernon Parish, LA, Newton County, TX

The radar

The Ft Polk radar (KPOE), 55 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 12:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

693 
WFUS54 KLCH 282051
TORLCH
LAC115-TXC351-282115-
/O.NEW.KLCH.TO.W.0010.250328T2051Z-250328T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
351 PM CDT Fri Mar 28 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  West central Vernon Parish in west central Louisiana...
  Northeastern Newton County in southeastern Texas...

* Until 415 PM CDT.

* At 350 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Toledo Bend Dam, moving north at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Toledo Bend Dam around 355 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3107 9352 3109 9365 3117 9365 3118 9360
      3117 9358 3119 9355 3122 9355 3123 9354
      3124 9356 3125 9354 3128 9353 3128 9344
TIME...MOT...LOC 2050Z 176DEG 7KT 3115 9357 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Slaughter
1 follow-up statement
431 
WWUS54 KLCH 282059
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
359 PM CDT Fri Mar 28 2025

LAC115-TXC351-282109-
/O.CAN.KLCH.TO.W.0010.000000T0000Z-250328T2115Z/
Vernon LA-Newton TX-
359 PM CDT Fri Mar 28 2025

...THE TORNADO WARNING FOR WEST CENTRAL VERNON PARISH IN WEST CENTRAL
LOUISIANA AND NORTHEASTERN NEWTON COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CDT for west central
Louisiana...and southeastern Texas.

&&

LAT...LON 3107 9352 3109 9365 3117 9365 3118 9360
      3117 9358 3119 9355 3122 9355 3123 9354
      3124 9356 3125 9354 3128 9353 3128 9344
TIME...MOT...LOC 2056Z 176DEG 7KT 3117 9357 

$$

Slaughter

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 28, 3:40 PM CDT, 11 minutes earlier. Its key messages:

  • Tornado Watch #66 in effect for our Texas counties and the border parishes of southwest/central Louisiana through 7 pm
  • Wind Advisory in effect for the areas from I-10 south through 6 pm - may need extending
  • Numerous to widespread showers and storms across the area through Saturday
  • There is a Slight Risk (level 2 out of 4) for much of the area for excessive rainfall that could lead to localized flash flooding through tonight
  • There is also a Slight Risk (level 2 out of 5) for our Texas zones and nearly Louisiana parishes for severe weather this evening and tonight, with isolated tornadoes or damaging wind gusts the likeliest threats
Area forecast discussion, Mar 28, 3:40 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
340 PM CDT Fri Mar 28 2025

...New SHORT TERM, LONG TERM, MARINE...

.KEY MESSAGES...

- Tornado Watch #66 in effect for our Texas counties and the
  border parishes of southwest/central Louisiana through 7 pm

- Wind Advisory in effect for the areas from I-10 south through 6
  pm - may need extending

- Numerous to widespread showers and storms across the area
  through Saturday

- There is a Slight Risk (level 2 out of 4) for much of the area
  for excessive rainfall that could lead to localized flash
  flooding through tonight

- There is also a Slight Risk (level 2 out of 5) for our Texas
  zones and nearly Louisiana parishes for severe weather this
  evening and tonight, with isolated tornadoes or damaging wind
  gusts the likeliest threats

&&

.SHORT TERM...
(Tonight through Sunday night)
Issued at 340 PM CDT Fri Mar 28 2025

Mid-afternoon sfc analysis shows high pressure off the Carolina
coast ridging wwd while low pressure was noted deepening as it
enters the srn/cntl Plains. The combo of these features has led to
a very breezy day, particularly over the srn 1/2 of the forecast
area where a Wind Advisory was issued earlier...in fact, winds
have been borderline High Wind Warning at times over the Lake
Area. Water vapor imagery shows a mid/upper level trof axis
crossing the srn Plains/TX/nrn Mexico this afternoon. A lead
disturbance rounding the trof is helping fire convection over
primarily our TX zones at this time, although additional
convection with max heating is beginning to show up over the ern
zones as well. Otherwise, sfc obs/satellite imagery show a cloudy
and warm day ongoing across the forecast area.

In the near term, the big stories continue to be the convection
over TX (more on that in a minute) and the strong serly sfc winds.
The Wind Advisory issued earlier continues until 23z/18L when
winds are progged to begin relaxing...however given how strong
the winds have been over portions of the advisory area, would not
be surprised if the advisory needs to be extended into this
evening.

Convection is expected to continue developing/increasing in
coverage into tonight as increasing lift associated with a mid-
level disturbance rounding the trof moves into the area. Latest
forecast soundings continue to show reasonable conditions for the
development of severe storms, as already noted by an earlier mini
supercell which chugged nwd across portions of sern TX. After this
cell developed, SPC issued Tornado Watch #66 for much of the wrn
1/2 of the forecast area, and the watch remains in effect until
00z/19L. Accordingly, these areas have been recently upgraded to a
Slight Risk for severe weather by SPC, while the remainder of the
forecast area persists in a Marginal Risk. Meanwhile with such
high moisture content in place across the region, as well as a
good diffluent flow aloft, potentially heavy rainfall is expected
to join the party later this evening and through the overnight
hours...while WPC did shave back the Slight Risk area to no longer
include the Atchafalaya Basin, where a Marginal Risk is now
highlighted, the inherited Flood Watch is being allowed to
continue as is this afternoon.

The precip will continue into Saturday before finally beginning
its departure during the late morning and afternoon hours as the
next in a series of vorts rounding the trof push the feature ewd.
However, all but the nwrn zones remain in a Marginal Risk for
excessive rainfall for the period after 12z until the precip ends.

The dry period looks to be a brief one as another trof will be
emerging over the cntl Plains on Sunday. This system will bring a
cold front toward the region Sunday night into early Monday.
Forecast soundings show a favorable setup developing across the
forecast area...however, much of the energy associated with this
system is progged to stay north of the region, along with the
better jet dynamics. While an isolated storm could develop in
advance of the front late Sunday into Sunday night, guidance
suggests most of the convection will occur along the front as it
moves into the area late Sunday night, with best POPs being
carried over our nern zones. As of now, the area generally
along/north of the US 190 corridor remains in a Slight Risk for
severe weather during this time frame, with the rest of the area
in a Marginal Risk. In addition, the nern zones are being carried
in a Marginal Risk for excessive rainfall as well for Sunday
night.

25

&&

.LONG TERM...
(Monday through next Thursday)
Issued at 340 PM CDT Fri Mar 28 2025

The front is expected to move through the area Monday, with rain
chances (primarily over the ern zones) ending by the evening
hours. Sfc ridging will quickly slip past the area through Monday
night, with an onshore flow redeveloping by Tuesday. This could
allow for a few showers developing over the ern areas where
troffing lingers on Tuesday afternoon. Rain chances increase on
Wednesday as the next sfc front is progged to approach the area,
although at this time it appears it will likely stall to our
north. However, the combo of the nearby front and increasing low-
level moisture will lead to at least small POPs for mainly the
late morning through early evening hours each day through the
remainder of the long term.

25

&&

.AVIATION...
(18Z TAFS)
Issued at 100 PM CDT Fri Mar 28 2025

No significant changes to previous TAF thinking this afternoon.
Current local 88D data shows convection continuing to
develop/increase in coverage mainly across sern TX in response to
an advancing trof axis across ern/srn TX...this activity will
continue to spread ewd as the trof axis nears. Ceilings are mainly
VFR at this time and should remain this way til tonight when
forecast soundings indicate cigs lowering to MVFR/IFR through the
night. Elsewhere, elevated/strong serly winds in response to
lowering pressures over the srn Plains will linger into tonight
before somewhat relaxing.

25

&&

.MARINE...
Issued at 340 PM CDT Fri Mar 28 2025

SCA headlines were re-introduced to the near shore and inland
lakes/bays zones this afternoon as strong serly winds had
developed and were expected to persist into this evening.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  63  79  64  84 /  90  70   0  20
LCH  65  78  66  80 /  90  70   0  10
LFT  67  79  68  83 /  80  90  10  10
BPT  65  80  67  82 /  90  50   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday afternoon for LAZ027>033-044-045-
     055-073-074-141>143-152>154-241>243-252>254.

     Wind Advisory until 6 PM CDT this evening for LAZ044-045-055-073-
     074-141>143-152>154-241>243-252>254.

TX...Flood Watch through Saturday afternoon for TXZ180-201-259>262-
     515-516-615-616.

     Wind Advisory until 6 PM CDT this evening for TXZ515-516-615-616.

GM...Small Craft Advisory until midnight CDT tonight for GMZ430-432-
     435-436-450-452-455.

     Small Craft Advisory until 7 AM CDT Saturday for GMZ470-472-475.

&&

SHORT TERM...25
LONG TERM....25
AVIATION...25

In the hours before

Special weather statement, Mar 28, 10:56 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1056 AM CDT Fri Mar 28 2025

TXZ180-259-281630-
Northern Jasper TX-Tyler TX-
1056 AM CDT Fri Mar 28 2025

...A STRONG THUNDERSTORM WILL IMPACT TYLER AND NORTHWESTERN JASPER
COUNTIES THROUGH 1130 AM CDT...

At 1056 AM CDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving north at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Spurger, Chester, Hillister, Ebenezer, Town Bluff, Woodville,
Colmesneil, Ivanhoe, and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3106 9456 3105 9454 3106 9453 3104 9450
      3105 9449 3103 9448 3103 9447 3104 9445
      3108 9423 3108 9411 3064 9415 3065 9457
      3101 9466
TIME...MOT...LOC 1556Z 188DEG 32KT 3075 9433

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Slaughter
Special weather statement, Mar 28, 11:16 AM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1116 AM CDT Fri Mar 28 2025

TXZ260-281645-
Northern Newton TX-
1116 AM CDT Fri Mar 28 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NEWTON COUNTY THROUGH
1145 AM CDT...

At 1116 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bon Weir, moving north at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Newton, Jamestown, Bon Weir, Farrsville, Burkeville, Stringtown, and
Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3102 9359 3068 9363 3066 9367 3063 9369
      3065 9380 3085 9387 3095 9386 3101 9388
TIME...MOT...LOC 1616Z 177DEG 26KT 3071 9374

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Slaughter
Special weather statement, Mar 28, 1:30 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
130 PM CDT Fri Mar 28 2025

TXZ180-201-259-261-281900-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
130 PM CDT Fri Mar 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER...
NORTHEASTERN HARDIN AND EAST CENTRAL JASPER COUNTIES THROUGH 200 PM
CDT...

At 130 PM CDT, Doppler radar was tracking a strong thunderstorm over
Caney Head, or near Fred, moving north at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Spurger, Caney Head, Fred, Magnolia Springs, Town Bluff, and Mt.
Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 700 PM CDT for southeastern
Texas.

&&

LAT...LON 3048 9404 3048 9423 3087 9434 3086 9392
TIME...MOT...LOC 1830Z 188DEG 27KT 3053 9416

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Slaughter

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:01 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu22 days
Mar 28, 10:01 AM CDTRiver Flood WarningLCHCalcasieu5 days
Mar 28, 10:01 AM CDTRiver Flood WarningLCHCalcasieu5 days
Mar 28, 10:37 AM CDTWind AdvisoryLCHAcadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 3 more10 hr
Mar 28, 1:50 PM CDTSmall Craft AdvisoryLCH14 hr
Mar 28, 10:56 AM CDTSpecial Weather StatementLCHTyler34 min
Mar 28, 11:16 AM CDTSpecial Weather StatementLCHNewton29 min
Mar 28, 11:22 AM CDTSevere Thunderstorm WarningLCHJasper, Newton53 min
Mar 28, 11:38 AM CDTTornado WarningLCHNewton37 min
Mar 28, 12:03 PM CDTTornado WarningLCHNewton27 min
Mar 28, 1:30 PM CDTSpecial Weather StatementLCHJasper30 min

Nearby

Tornado Warnings in Louisiana, 2025Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.